Ohio, 2011

Damaging Winds in Ohio, September 29, 2011

September 29, 2011 · NWS ILN · 3 events in 2 counties and zones

A line of storms developed ahead of a frontal boundary in an environment with strong low level winds. Some of these storms became severe as they moved across central Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A line of storms developed ahead of a frontal boundary in an environment with strong low level winds. Some of these storms became severe as they moved across central Ohio. The main threat from these storms was damaging thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 29, 2:03 PM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Sep 29, 2:03 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
303 PM EDT THU SEP 29 2011

.SYNOPSIS...
STRONG WEATHER DISTURBANCE WILL SHIFT SOUTHEAST FROM WISCONSIN
INTO LAKE ERIE BY SUNRISE ON FRIDAY...AND IN DOING SO WILL
REAMPLIFY THE LONGWAVE TROUGH THAT HAS BEEN PRESENT OVER THE
EASTERN UNITED STATES MUCH OF THE MONTH OF SEPTEMBER. THE STRONG
COLD FRONT ATTENDANT TO THIS WEATHER SYSTEM WILL SPARK A BAND OF
SHOWERS AND STORMS...SOME OF WHICH COULD BE STRONG TO SEVERE
ACROSS THE OHIO VALLEY THIS EVENING. THIS WILL BE FOLLOWED BY A
PUSH OF VERY COOL AIR AND STRONG WINDS...WHICH WILL REMAIN OVER
THE AREA THROUGH FRIDAY AND INTO FRIDAY NIGHT. LOW CLOUDS AND
SHOWERS WILL DOMINATE MUCH OF THE AREA DURING THIS TIME...THOUGH
EQUALLY STRONG HIGH PRESSURE WILL BEGIN TO NUDGE THE UPPER LEVEL
TROUGH OF LOW PRESSURE EAST OF THE AREA BEGINNING SATURDAY...AND
INTO SUNDAY WHEN CRISP...SUNNY FALL WEATHER WILL BE FELT BY ALL.
IN FACT...CLEARING SKIES AND LESSENING WINDS SATURDAY NIGHT WILL
BRING THE FIRST POTENTIAL OF FROST TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
PLENTY OF WEATHER IN THIS 12-HR PERIOD. VERY DYNAMIC WEATHER
SYSTEM CLEARLY SEEN ON WATER VAPOR LOOPS THIS AFTERNOON DIGGING
SOUTHEAST AND AMPLIFYING INTO SRN WISCONSIN. RUC ANALYSIS SHOWING
THE 1.5 POTENTIAL VORTICITY SURFACE IS ALL THE WAY DOWN TO 600MB
NORTH OF MADISON...WITH LIGHTNING UNDER THE CORE OF THIS
SIGNIFICANT PERTURBATION. SIGNIFICANT HEIGHT FALLS /12-HR/
APPROACHING 200 METERS ARE ON THE LEADING EDGE OF THIS
ANOMALY...AND THE SURFACE RESPONSE/REFLECTION IS NOW UNDERWAY AS
SIGNIFICANT 3-HR PRESSURE FALLS ARE NOW DEVELOPING DOWNSTREAM IN
THE STRONG WARM ADVECTION REGIME OVER LAKE MICH AND INDIANA. THIS
IS INDUCING AN INCREASE SWLY BOUNDARY LAYER FLOW AND VERY MODEST
MOISTURE TRANSPORT...BUT DUE TO THE SHORT WAVELENGTH BETWEEN THE
PESKY UPPER LOW WHICH IS STILL JUST TO OUR EAST...AND RAPIDLY
INBOUND WAVE...THERE JUST ISN/T SUFFICIENT TIME TO ADVECT IN
DEEPER MOISTURE.

HAVING SAID THAT...HOWEVER...SYSTEM HAS TREMENDOUS LIFT AS
EVIDENCED BY OBSERVATIONAL DATASETS /RADAR AND SATELLITE/ AND WILL
MAKE THE MOST OF ITS ARRIVAL INTO THE FORECAST AREA NEAR/JUST AFTER
PEAK HEATING. LATEST AMALGAM OF CONVECTION-ALLOWING DATA SETS
/INCLUDING EXPERIMENTAL 4KM SPC WRF AND 3KM HRRR/ IN STRONG
AGREEMENT WITH COARSER 12-30KM PARAMETERIZED MODELS /29.12Z GFS
AND NAM/ INDICATE THAT CURRENT BAND OF RAIN OVER IL/NRN IND WILL
CONTINUE TO PRESS QUICKLY SOUTHEAST...WHILE FRONTOGENETICAL
CIRCULATION TIED TO THE ADVANCING COLD FRONT WILL INITIATE
SHALLOW /LOW-TOPPED/ CONVECTION IMMEDIATELY AHEAD OF THIS BAND OF
RAIN ACROSS CNTL IND. THERE SEEMS TO BE A GROWING SIGNAL
THAT...DESPITE MLCAPE REMAINING ON THE ORDER OF 500-700 J/KG/...A
RATHER CONCENTRATED BUT NARROW BAND OF STORMS WILL DEVELOP AND
REACH MATURITY AS IT CROSSES INTO WRN OH VERY NEAR 23Z/00Z. THIS
BAND OF STORMS SHOULD RACE QUICKLY EAST...WITH GOOD COVERAGE
ACROSS THE ENTIRE AREA. HIGH RAIN CHANCES WARRANTED WITH
INCREASING CONFIDENCE IN THIS SCENARIO.

SEVERE POTENTIAL HAS BEEN LAID OUT WELL BY SPC VIA SWODY1 PRODUCT.
VERY STRONG WIND FIELDS...ESPECIALLY IN THE MID LEVELS WHERE 90KT
/500MB/ WLY JETLET WILL OVERSPREAD THE NRN-MOST PORTIONS OF THE
INSTABILITY AXIS THIS EVENING. DESPITE THE RATHER UNIDIRECTIONAL
WIND PROFILE...THERE IS ENOUGH BACKING IN THE LOW LEVELS DUE TO
THE DEEPENING LOW PRESSURE TO OUR NORTH THAT VERTICAL AND SPEED
SHEAR CONSIDERATIONS ARE IMPRESSIVE...AND CONTRIBUTE TO EFFECTIVE
SHEARS IN EXCESS OF 55KTS ALONG THE COLD FRONT THIS EVENING.
THIS DEEPER SHEAR...AND THE WLY ORIENTATION OF THE 0-3KM SHEAR
VECTOR /SOMEWHAT ORTHOGONAL TO THE FRONTAL ZONE/ SUGGEST LINE
SEGMENTS WITH EMBEDDED SUPERCELLS ARE POSSIBLE...WITH PRIMARY
THREATS OF WIND DAMAGE. IN FACT...29.12Z SPC WRF...AND RECENT HRRR
RUNS HAVE BEEN SHOWING CONCENTRATED 2-5KM UPDRAFT HELICITY
MAXIMUMS IN THEIR MODELED FIELDS FOR EARLY THIS EVENING FROM
DAYTON THROUGH CVG INTO NRN KY...SUGGESTING THE STRONGER RELATIVE INSTABILITY
ON THIS PORTION OF THE CONVECTIVE LINE MAY BE ENOUGH TO ALLOW
UPDRAFTS TO FEEL THE STRONGER FLOW ALOFT. AS MUCH OF THIS
CONVECTION WILL BE QUITE SHALLOW OWING TO MEAGER INSTABILITY...MOST ACTIVITY
MAY VERY WELL REMAIN BELOW SEVERE LEVELS ACROSS NORTHERN AREAS AND
POSE WIND GUST POTENTIAL TO 40-45 KTS.BUT THE SOUTHWEST 1/3 OF THE
ILN CWA MAY GET A CONCENTRATED SWATH OF SEVERE STORMS GIVEN THE
CLEARING/WARMING GOING ON THIS AFTERNOON. THIS PATTERN ANALOGS
VERY WELL TO THIS EXACT DATE IN 2009 WHEN A HANDFUL OF SEVERE
STORMS AFFECTED WESTERN OHIO. BUT OVERALL SETUP HERE IS MORE
FAVORABLE DESPITE LIMITED MOISTURE...SO WILL MONITOR SEVERE THREAT
CLOSELY.

THERE IS ALSO LIKELY TO BE A BURST OF STRONG WINDS IN THE WAKE OF
THE FRONT AS THE STRONG COLD ADVECTION ENSUES. WILL HIGHLIGHT ALL
OF THESE ITEMS IN HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 AM FRIDAY THROUGH SUNDAY/...
THE STORY IN THIS PORTION OF THE FORECAST WILL BE LOW CLOUDS AND
SHOWERS...AND STRONG GUSTY WINDS FRIDAY AND FRIDAY NIGHT AS THE
LONGWAVE TROUGH AND DEEP CYCLONIC FLOW ONCE AGAIN RESUME THEIR
HOLD ON THE AREA. WITH WEAK COLD ADVECTION CONTINUING ON
FRIDAY...AND WHAT SHOULD BE PLENTY OF CLOUDS...TEMPERATURE
FORECAST IS VERY CONSERVATIVE AND LIES AT THE VERY LOW END OF THE
MODEL SPECTRUM. IN FACT...SOME AREAS OF WCNTL/CNTL OH MAY STRUGGLE
TO GET ABOVE 50 IF CLOUDS REMAIN THICK. A SECONDARY AND EQUALLY
IMPRESSIVE PV ANOMALY WILL DIG DOWN AND SPREAD CONTINUED FORCING
FOR ASCENT...ESPECIALLY INTO THE AFTERNOON WHEN STATIC STABILITY
WILL MINMIZE UNDER THE TROP FOLD. FORECAST SOUNDINGS SUGGEST
PLENTY OF STEEP LAPSE RATES FOR GUSTY WINDS DESPITE THE LOW
CLOUDS...AND LOW TOPPED SHOWERS THAT COULD EVEN SPIT OUT SOME
SLEET/ICE PELLETS GIVEN CAPE CONSIDERATIONS...WHICH ARE RATHER
IMPRESSIVE UNDER THE PV ANOMALY. MODELS OFTEN VERY MUCH
UNDERESTIMATE THE AMOUNT/COVERAGE OF SHOWERS UNDER THESE DYNAMIC
PV/S...AND THUS HAVE INCREASED RAIN COVERAGE SOME FOR
TOMORROW...AND WOULD NOT BE SURPRISED IF TEMPS ARE EVEN STILL TOO
OPTIMISTIC. BETTER CHANCES FOR SUN WILL BE FAR SWRN FORECAST
AREA...WHERE WARMEST TEMPS ARE INDICATED NEAR CVG AND TO
SOUTHWEST. WIND GUSTS EASILY COULD TOP 30KTS AT TIMES IN WIND
PRONE AREAS ON FRIDAY.

THEREAFTER...THINGS START TO SLOWLY BUDGE EAST ON FRIDAY
NIGHT/SAT. KEPT MINS A LITTLE WARMER THAN GUIDANCE GIVEN CONTINUED
WINDS...CLOUDS...AND MIXING. ACTUALLY NEAR THE TOP END OF THE
GUIDANCE SPREAD IN SOME CASES. EXPECT SHOWERS TO CONTINUE IN THE
SCIOTO VALLEY MUCH OF FRIDAY EVENING AND EVEN INTO SATURDAY
MORNING BEFORE ENOUGH PUSH BY RISING HEIGHTS ON THE BACKSIDE OF
THE TROUGH ALLOWS HIGH PRESSURE IN THE LOW LEVELS TO COME IN.
SATURDAY IS A TOUGH FORECAST...COULD BE A TALE OF DAYS FROM AREAS
SOUTHWEST OF CVG /MOSTLY SUNNY AND NEAR 60/ TO CNTL OH WHERE
CLOUDS MAY BE STUBBORN TO MOVE OUT...AND TEMPERATURES MAY NOT
BREACH THE 40S.

SATURDAY NIGHT...COULD BE A SETUP FOR FROST...BUT AM A LITTLE
CONCERNED THAT POSITION OF HIGH PRESSURE WELL TO THE WEST MAY NOT
ALLOW GRADIENT TO RELAX ENOUGH TO GO WHOLE HOG ON THIS SCENARIO.
THIS...AND CLOUDS OVER CNTL OHIO MAY STILL BE STUBBORN ENOUGH TO
KEEP THAT AREA FROST FREE. BUT THINK THE CHANCES ARE LOOKING
RATHER HIGH FOR FROST ESPECIALLY ACROSS THE WHITEWATER AND MIAMI VALLEYS.

SUNDAY LOOKS DRY...COOL...CRISP AND SUNNY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL LOW WILL BE SITUATED EAST OF THE FA AT THE BEGINNING OF
THE LONG TERM AND WILL CONTINUE TO MOVE OFF TO THE EAST AS A RIDGE
BEGINS TO BUILD INTO THE AREA.  WITH MOSTLY CLEAR SKIES AND LIGHT
WINDS A FEW LOCATIONS ACROSS EASTERN PORTIONS OF THE FA MAY SEE SOME
PATCHY FROST OVERNIGHT SUNDAY NIGHT.  THERE WILL BE A GRADUAL
WARMING TREND THROUGH MOST OF THE LONG TERM PERIOD AS THE RIDGE
BECOMES MORE PRONOUNCED.  THIS FEATURE WILL KEEP DRY CONDITIONS
ACROSS THE FA THROUGH THE LONG TERM PERIOD.  TEMPERATURES WILL START
OUT BELOW NORMAL SUNDAY NIGHT HOWEVER BY THE END OF THE TIME PERIOD
TEMPERATURES WILL BE NORMAL TO SLIGHTLY ABOVE NORMAL ACROSS THE AREA.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
CONDITIONS WILL BE VFR FOR THE FIRST PART OF THE FORECAST WITH
WITH HIGH PRESSURE BUILDING IN BRIEFLY EARLY THIS AFTERNOON. A
COLD FRONT WILL MOVE DOWN FROM THE NORTHWEST BY EARLY
EVENING...BRINGING SHOWERS AND A FEW THUNDERSTORMS. MVFR
CONDITIONS WILL ACCOMPANY SOME OF THE SHOWERS AND THUNDERSTORMS.
THERE WILL BE A SHORT-LIVED DRY SLOT BEHIND THE COLD FRONT BEFORE
LOW LEVEL MOISTURE AND LIFT CAUSE MVFR CEILINGS TO REDEVELOP DURING
THE OVERNIGHT TO EARLY MORNING HOURS. THOSE CEILINGS WILL PERSIST
THROUGH THE END OF THE TAF PERIOD AS AN UPPER AIR LOW MOVES TO
EASTERN OHIO. THERE MAY BE A FEW SHOWERS WITH THE LOWERED CEILINGS
THOUGH REDUCED VISIBILITIES ARE NOT IN THE FORECAST. WINDS WILL BE
GUSTY THROUGH THE PERIOD...WITH GUSTS APPROACHING 30 KNOTS ON
FRIDAY AT NORTHERN SITES DAY CMH LCK AND ILN.

OUTLOOK...MVFR CIGS ARE POSSIBLE FRIDAY ALONG WITH STRONG GUSTY WINDS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...NOVAK
AVIATION...CONIGLIO
Hazardous weather outlook, Sep 29, 2:11 PM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
311 PM EDT THU SEP 29 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-301915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
311 PM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BAND OF THUNDERSTORMS WILL CROSS THE AREA THIS EVENING...AND
SOME WILL BE STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING
WINDS...BUT SOME HAIL IS NOT OUT OF THE QUESTION IN THE STRONGER
STORMS. THE GREATEST THREAT OF SEVERE WEATHER WILL BE BETWEEN 6
PM AND 10 PM THIS EVENING.

THE COLD FRONT CAUSING THE LINE OF STORMS WILL ALSO BRING STRONG
GUSTY WINDS IN ITS WAKE. WIND GUSTS TO 35 OR 40 MPH MAY OCCUR
IMMEDIATELY BEHIND THE FRONT AS COLDER AIR SPILLS IN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND GUSTS TO 35 OR 40 MPH MAY OCCUR ON FRIDAY...ESPECIALLY IN
ELEVATED TERRAIN AND ALSO WITH SHOWERS MOVING THROUGH THE AREA.

TEMPERATURES ON SATURDAY NIGHT HAVE THE POTENTIAL TO DROP INTO THE
LOW AND MIDDLE 30S. THIS WILL COMBINE WITH FAIRLY LIGHT WINDS TO
CREATE THE THREAT FOR FROST TO AFFECT CROPS AND OTHER VEGETATION
IN THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED FOR A PERIOD THIS EVENING.

BINAU

In the hours before

Special weather statement, Sep 29, 3:49 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
449 PM EDT THU SEP 29 2011

INZ050-058-059-066-OHZ034-035-042-043-051-060-292230-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-DARKE OH-
MERCER OH-MIAMI OH-PREBLE OH-SHELBY OH-
449 PM EDT THU SEP 29 2011

...LINE OF SHOWERS AND STORMS WITH STRONG WIND POTENTIAL EARLY THIS
EVENING...

A DEVELOPING LINE OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
TO SLOWLY STRENGTHEN AS IT MOVES THROUGH EASTERN INDIANA AND INTO
WESTERN OHIO THROUGH 630 PM.

WIND GUSTS TO 45 MPH AND PEA SIZE WILL BE POSSIBLE WITH THESE
SHOWERS AND STORMS AS THEY MOVE INTO THE AREA THIS EVENING.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...
ROCKFORD...FORT RECOVERY...DUBLIN...UNION CITY...CAMBRIDGE CITY...
COLDWATER...FOUNTAIN CITY...ST. HENRY...CELINA...ANSONIA AND
CENTERVILLE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS AND
STORMS BECOME STRONGER AS THEY APPROACH...WIND GUSTS MAY EXCEED 50
MPH...AND WARNINGS MAY BECOME NECESSARY.

LAT...LON 4069 8445 4069 8423 4066 8422 4065 8404
      4003 8435 3931 8520 3927 8530 3979 8531
      3980 8523 4000 8521 4001 8482 4073 8481
      4073 8446

BINAU
Special weather statement, Sep 29, 5:07 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT THU SEP 29 2011

INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062-
070-071-077-292300-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
AUGLAIZE OH-BUTLER OH-CHAMPAIGN OH-CLARK OH-DARKE OH-GREENE OH-
HAMILTON OH-HARDIN OH-LOGAN OH-MERCER OH-MIAMI OH-MONTGOMERY OH-
PREBLE OH-SHELBY OH-WARREN OH-
607 PM EDT THU SEP 29 2011

...LINE OF SHOWERS AND EMBEDDED STORMS TO MOVE THROUGH THIS
EVENING...

AT 600 PM EDT...RADAR INDICATED A SOLID LINE OF SHOWERS WITH
EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING FROM CELINA TO
RICHMOND INDIANA TO GREENSBURG INDIANA...MOVING EAST AT 45 MPH.

WIND GUSTS TO 45 MPH HAVE BEEN REPORTED WITH THESE SHOWERS AND
STORMS...AND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST OF THE
ACTIVITY. THE STRONGEST ACTIVITY ALONG THE LINE WILL AFFECT
SOUTHEAST INDIANA AND AREAS OF SOUTHWEST OHIO FROM DAYTON TOWARDS
THE NORTHWEST CINCINNATI METRO AREA THROUGH 7 PM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS...
CONNERSVILLE...NEW MADISON...GREENVILLE...ST. MARYS...NEW BREMEN...
VERSAILLES...MINSTER...NEW KNOXVILLE...ARCANUM...FORT LORAMIE AND
LIBERTY.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT...AND PREPARE FOR
STRONG WIND GUSTS WHEN THE SHOWERS AND STORMS APPROACH. IF THESE
SHOWERS AND STORMS BECOME STRONGER...THEN WARNINGS MAY BECOME
NECESSARY.

LAT...LON 4076 8349 3967 8398 3913 8501 3923 8538
      3927 8530 3968 8531 3991 8491 4001 8486
      4001 8482 4011 8481 4074 8451 4073 8446
      4069 8445 4065 8389 4082 8388 4082 8350

BINAU

The radar

The Cincinnati radar (KILN), 65 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
September 29, 5:45 PM EST to 5:49 PM EST
Where
Montgomery County, Englewood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.870, -84.300

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Montgomery

When
September 29, 5:51 PM EST to 5:55 PM EST
Where
Montgomery County, Moraine
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.720, -84.220

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Greene

When
September 29, 6:07 PM EST to 6:11 PM EST
Where
Greene County, 3 mi ENE of Beavercreek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.767, -84.018

A tree was split due to damaging thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347297, 347298, 347299.